MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP334H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide lot number was there any change in the patient¿s post-operative care due to the prolonged procedure? any patient consequences? the event stated that the piece of broken suture was removed from the patient and that there were no adverse patient consequences.Please clarify the statement: ¿was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes¿ was medical intervention required for this patient? if yes, please explain and provide details.Was the broken piece removed during the initial procedure? what was done to retrieve the broken piece? was there any additional tissue damage as a result of searching for/removing the broken piece? was additional dissection required in other organs/tissues other than the target tissue? please clarify the issue with the device: did the suture break? did the needle break?.
 
Event or Problem Description
It was reported that a patient underwent a lap appendectomy on an unknown date and suture was used.During the procedure, the surgeon was closing the fascia when the distal 1/3rd of the suture broke off.The procedure was delayed.The piece of the broken suture was removed from the patient.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: the event stated that the piece of broken suture was removed from the patient and that there were no adverse patient consequences.Please clarify the statement: ¿was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes.¿ was medical intervention required for this patient? if yes, please explain and provide details: x-ray.Was the broken piece removed during the initial procedure? yes.What was done to retrieve the broken piece? x-ray was used to locate where the fragment of the suture was in the subcutaneous.Was there any additional tissue damage as a result of searching for/removing the broken piece? no.Was additional dissection required in other organs/tissues other than the target tissue? unknown.Please clarify the issue with the device: did the suture break? no.Did the needle break? yes.

Brand Name
VCL+ VIO 27IN 0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18656056
Report Number2210968-2024-01025
Device Sequence Number20615218
Product Code GAM
UDI-Device Identifier10705031052413
UDI-Public10705031052413
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP334H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown